Hail, Dodge
- When
- March 24, 1:48 AM CST
- Where
- Dodge County, 0.52 mi E of Snyder
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.700, -96.790
An east-west line of severe thunderstorms developed northwest through northeast of the Omaha area after midnight on March 24th. The storms formed north of a warm front that was along the Kansas and Nebraska borders.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
An east-west line of severe thunderstorms developed northwest through northeast of the Omaha area after midnight on March 24th. The storms formed north of a warm front that was along the Kansas and Nebraska borders.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 23, 2:44 PM CST, 11 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 344 PM CDT FRI MAR 23 2007 .DISCUSSION... AFTN SFC ANLYS INDICATED MAIN WRMFNT FM SW TWD NCNTRL KS WITH ANOTHER WEAK BOUNDARY WASHING OUT VCNTY NERN NEBRASKA. PLENTY OF MOISTURE PREVAILED NEAR AND S OF THE WRMFNT...SPCLY FOR LATE MARCH..WITH SFC DWPTS IN MID 50S/LOWER 60S AND PRECIPITABLE WATER VALUES FROM 12Z SOUNDINGS IN EXCESS OF 200 PERCENT OF NORMAL. AFTN HEATING HAS HELPED GENERATE SOME CU SRN ZONES...BUT 100 MB MIX LAYER CAPE WAS STILL ZERO OR MINIMAL OVER FAR SRN ZONES. SO ALTHOUGH CONVECTION CAN/T BE RULED OUT SRN HALF THROUGH MID EVENING...MAIN ACTION IN OUR SRN CWA MAY NOT GET GOING UNTIL 03Z- 06Z PD AS LOW LVL JET STRENGTHENS S OF BOUNDARY INCREASING MOISTURE CONVERGENCE OVER THE CWA. GFS WAS A BIT FARTHER N WITH THE LL JET AND THIS MOISTURE CONVERGENCE THAN NAM...BUT BOTH SUGGESTED THAT PCPN MAY NOT MAKE IT INTO THE FAR NRN ZONES UNTIL MORNING. ADJUSTED GRIDS TO BACK OFF TIMING OF PCPN...SPCLY NRN ZONES. DWPTS COMING UP SLOWLY CNTRL SECTIONS...BUT MAY NOT SAVE NRN ZONES FROM DROPPING INTO 40S TNGT. OTRW...LOW/MID 50S SHOULD HOLD. MIXED LAYER CAPE VALUES DO INCREASE ACROSS THE S TNGT...SO CAN NOT RULE OUT ISOLD SEVERE LATER THIS EVENIGN AS LOW LVL JET STRENGTHENS...BUT CHCS APPEAR BETTER TO OUR SOUTH. FOR SATURDAY... SWRN UPPER LOW WL BE STARTING TO LIFT NEWD AND QUESTIONS TURN TO HOW FAR N WILL WRMFNT EXTD...INSTABILITY VALUES THAT WILL BE PRESENT OVR OUR CWA AND HEAVY RAIN POTENTIAL. 12Z MODELS PAINTED HIGHER INSTABILITY W THRU SW OF THE CWA BY MAX HEATING WITH FCST SOUNDINGS NOT TOO IMPRESSIVE OVR OUR S. IN ADDITION...WIDESPREAD CLDS/PCPN WILL PROBABLY KEEP SFC/LOWER LVL INSTABILITY VALUES MODESTLY LOW. SO SVR THREAT AGAIN APPEARS NOT THE BEST FOR US...AT LEAST THROUGH 00Z. SOME CHC FRONT COULD BULGE FAR ENOUGH N TO ALLOW READINGS TO REACH 70/LOWER 70S S BUT CUT BACK OTHER HIGHS INTO LOW/MID 60S. LEFT MENTION OF HEAVY RAIN IN FORECAST BECAUSE OF THE AFOREMENTIONED HIGH PRECIPITABLE WATER VALUES AND A BOUNDARY IN THE VCNTY PROVIDING A FOCUS. IN ADDITION...ENSEMBLES..BOTH GFS AND SREF...DID PAINT AN AREA OF SOME PROBABILITY OF 1 INCH OR GREATER IN THE 12 HRS ENDING 00Z. A BIT HIGHER PROBABILITY OF SEVERE WEATHER...SPCLY WRN ZONES...SEEMS TO EXIST A WHILE SAT EVENING AS CONVECTION DVLPG NEAR NEWD EJECTING UPPER TROUGH/DRYLINE COULD PUNCH INTO THE FORECAST AREA. OPERATIONAL MODEL TRENDS CONTINUED TO SHOW THIS TROUGH WILL BE EJECTING NEWD FAIRLY QUICKLY SAT NGT/SUNDAY SO THAT BY 00Z MONDAY THE WRN EDGE OF THE INSTABILITY AXIS WILL BE OVER FAR ERN ZONES ON TAIL END OF A PSBL LOBE. STARTED TRIMMING BACK POPS S TO N SAT NGT AFT 06Z INTO SUNDAY AND REMOVED THEM ALTOGETHER FAR SW ON SUNDAY. A NRN STREAM SHORTWV TROUGH THAT WILL BE MOVING ACROSS SRN CANADA LATE SUNDAY INTO MONDAY WILL BRING ANOTHER FRONT NEAR THE CWA LATE MONDAY. IGNORED FOR NOW A WAVE AND QPF LIFTING OUT OF THE SRN PLAINS TOWARD THE CWA MON AFTN WITH LTL/NO SUPPORT FROM PREVIOUS RUNS OR ENSEMBLES. APPEARED BASED ON 12Z GFS...00Z GFS ENSEMBLES AND 00Z ECMWF THAT THE NRN STREAM TROUGH WOULD NOT BE STRONG ENOUGH TO HAVE MUCH SUCCESS IN PUSHING A FRONT THROUGH THE CWA. HOWEVER...THIS WILL HAVE TO BE WATCHED AS THE 12Z ECMWF WAS A BIT STRONGER WITH THIS WAVE AND COOLER NOW WITH 850 MB TEMPS OVR THE CWA TUE INTO WED. THIS FORECAST CONTINUED THE TREND OF PREV FCSTR WITH MILD TEMPS TUE AND WARM READINGS WED. PCPN CHCS INCREASE LATE WED/WED NGT AS NEXT TROUGH APPROACHES AND MADE LTL CHANGES TO POPS THEN. ALSO LEFT IN POPS ERN 2/3 THU WHICH WAS SUPPORTED BY 12Z AND 00Z ECMWF WITH A TRAILING SHORT WV. DRY AND COOLER WEATHER THEN BEHIND THIS WAVE ON FRIDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 745 PM CDT FRI MAR 23 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 745 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. A FEW STORMS COULD REACH SEVERE LIMITS... ESPECIALLY ALONG AND SOUTH OF A LINE FROM AROUND ALBION TO BLAIR AND RED OAK. HAIL UP TO AROUND ONE IN INCH DIAMETER IS EXPECTED TO BE THE MAIN HAZARD. A LOW LEVEL JET INTERACTING WITH WARM AND UNSTABLE AIR SHOULD PROVIDE THE LIFT NEEDED FOR SHOWER AND THUNDERSTORM DEVELOPMENT... ESPECIALLY AFTER MIDNIGHT. THE CHANCE OF THUNDERSTORMS CONTINUES SATURDAY. STORMS COULD REACH SEVERE LIMITS SATURDAY AFTERNOON. HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE WEATHER PATTERN SHOULD REMAIN ACTIVE FROM SATURDAY NIGHT THROUGH SUNDAY WITH THUNDERSTORMS POSSIBLE. A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE PLAINS DURING THIS TIME. ALTHOUGH SEVERE STORMS CAN NOT BE RULED OUT...THE CHANCE FOR SEVERE WEATHER IS EXPECTED TO BE HIGHER TO THE NORTHEAST AND SOUTH OF THE LOCAL AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO THURSDAY. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE WEATHER IN THAT TIMEFRAME. MILLER
The Omaha radar (KOAX), 55 km away, was scanning. The volume nearest the first event began at 07:46 UTC.
4 hail. Local standard time, as filed.
The hail covered the ground completely white and was accompanied by 2 inches of rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12706, 12707, 12708, 12709.